Alert archive / Montana / Blizzard Warnings in 2006

Blizzard Warning 2, NWS Great Falls, MT

November 29, 2006

NWS Great Falls, MT issued this blizzard warning at Nov 29, 2006, 2:58 PM MST. It took effect at Nov 29, 2006, 4:30 PM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2006, 2:58 PM MST (21:58 UTC)
In effect from
Nov 29, 2006, 4:30 PM MST
Expired
Nov 30, 2006, 2:49 PM MST
In force
22 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 292158
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
258 PM MST WED NOV 29 2006


MTZ009-048-301315-
/O.NEW.KTFX.BZ.W.0002.061130T0900Z-061201T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
258 PM MST WED NOV 29 2006

...BLIZZARD WARNING IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY. 

A VERY MOIST WEATHER SYSTEM WILL APPROACH THE ROCKY MOUNTAIN FRONT
TONIGHT. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS
TO 60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND
CONTINUE THROUGH THURSDAY AFTERNOON. ACCUMULATING SNOW WILL
ACCOMPANY THIS WEATHER SYSTEM. A COMBINATION OF SNOW AND STRONG
GUSTY WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE AND
CAUSE AREAS OF BLOWING AND DRIFTING SNOW. ADDITIONALLY...WIND
CHILL VALUES WILL RANGE FROM 10 BELOW TO 25 DEGREES BELOW ZERO.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MTZ010>013-044>046-049-050-301315-
/O.NEW.KTFX.BS.Y.0002.061130T1200Z-061201T0600Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD
258 PM MST WED NOV 29 2006

...BLOWING SNOW ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST
THURSDAY. 

A STRONG WEATHER SYSTEM WILL MOVE THROUGH THE ROCKY MOUNTAIN FRONT
TONIGHT AND THROUGH NORTH CENTRAL AND CENTRAL MONTANA THURSDAY.
SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
CAUSE AREAS OF BLOWING SNOW THURSDAY AND THURSDAY NIGHT. 
ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO
20 DEGREES BELOW ZERO.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
5 follow-up statements
000 
WWUS45 KTFX 292330
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
430 PM MST WED NOV 29 2006

MTZ009-048-300730-
/O.EXT.KTFX.BZ.W.0002.061129T2330Z-061201T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
430 PM MST WED NOV 29 2006

...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 PM MST THURSDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 PM MST THURSDAY. 

A VERY MOIST WEATHER SYSTEM WILL APPROACH THE ROCKY MOUNTAIN
FRONT TONIGHT. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH
WITH GUSTS TO 65 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN
FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. ACCUMULATING SNOW
WILL ACCOMPANY THIS WEATHER SYSTEM. A COMBINATION OF SNOW AND
STRONG GUSTY WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A
MILE AND CAUSE AREAS OF BLOWING AND DRIFTING SNOW.
ADDITIONALLY...WIND CHILL READINGS WILL RANGE FROM 10 BELOW TO 25 BELOW
ZERO.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MTZ010>013-044>046-049-050-300730-
/O.CON.KTFX.BS.Y.0002.061130T1200Z-061201T0600Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD
430 PM MST WED NOV 29 2006

...BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST
THURSDAY...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST
THURSDAY. 

A STRONG WEATHER SYSTEM WILL MOVE THROUGH THE ROCKY MOUNTAIN
FRONT TONIGHT AND THROUGH NORTH CENTRAL AND CENTRAL MONTANA
THURSDAY. SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO
45 MPH WILL CAUSE AREAS OF BLOWING SNOW THURSDAY AND THURSDAY
NIGHT. ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO
20 DEGREES BELOW ZERO.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KTFX 300658
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1158 PM MST WED NOV 29 2006

MTZ009-048-301800-
/O.CON.KTFX.BZ.W.0002.000000T0000Z-061201T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
1158 PM MST WED NOV 29 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. 

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65
MPH ARE EXPECTED THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT AND
CONTINUE THROUGH THURSDAY AFTERNOON. ACCUMULATING SNOW WILL
ACCOMPANY THIS WEATHER SYSTEM. A COMBINATION OF SNOW AND STRONG
GUSTY WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE AND
CAUSE AREAS OF BLOWING AND DRIFTING SNOW. ADDITIONALLY...WIND
CHILL READINGS WILL RANGE FROM 10 BELOW TO 25 BELOW ZERO.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MTZ010>013-044>046-049-050-301800-
/O.CON.KTFX.BS.Y.0002.061130T1200Z-061201T0600Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD
1158 PM MST WED NOV 29 2006

...BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST
THURSDAY...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST
THURSDAY. 

SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
CAUSE AREAS OF BLOWING SNOW THURSDAY AND THURSDAY NIGHT.
ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20
DEGREES BELOW ZERO.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KTFX 301425
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
725 AM MST THU NOV 30 2006

MTZ009-048-302230-
/O.CON.KTFX.BZ.W.0002.000000T0000Z-061201T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
725 AM MST THU NOV 30 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO
65 MPH ARE EXPECTED THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT
AND CONTINUE THROUGH THURSDAY AFTERNOON. ACCUMULATING SNOW WILL
ACCOMPANY THIS WEATHER SYSTEM. A COMBINATION OF SNOW AND STRONG
GUSTY WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE AND
CAUSE AREAS OF BLOWING AND DRIFTING SNOW. ADDITIONALLY...WIND
CHILL READINGS WILL RANGE FROM 10 BELOW TO 25 BELOW ZERO.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MTZ047-302230-
/O.EXA.KTFX.BS.Y.0002.000000T0000Z-061201T0600Z/
BLAINE-
INCLUDING THE CITY OF...CHINOOK
725 AM MST THU NOV 30 2006

...BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
CAUSE AREAS OF BLOWING SNOW TODAY AND TONIGHT.
ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20
DEGREES BELOW ZERO.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MTZ010>013-044>046-049-050-302230-
/O.CON.KTFX.BS.Y.0002.000000T0000Z-061201T0600Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD
725 AM MST THU NOV 30 2006

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
CAUSE AREAS OF BLOWING SNOW TODAY INTO TONIGHT.
ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20
DEGREES BELOW ZERO.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KTFX 301438
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
740 AM MST THU NOV 30 2006

MTZ009-048-302230-
/O.CON.KTFX.BZ.W.0002.000000T0000Z-061201T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
740 AM MST THU NOV 30 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO
65 MPH ARE EXPECTED THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT
AND CONTINUE THROUGH THURSDAY AFTERNOON. ACCUMULATING SNOW WILL
ACCOMPANY THIS WEATHER SYSTEM. A COMBINATION OF SNOW AND STRONG
GUSTY WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE AND
CAUSE AREAS OF BLOWING AND DRIFTING SNOW. ADDITIONALLY...WIND
CHILL READINGS WILL RANGE FROM 10 BELOW TO 25 BELOW ZERO.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MTZ047-302230-
/O.EXA.KTFX.BS.Y.0002.000000T0000Z-061201T0600Z/
BLAINE-
INCLUDING THE CITY OF...CHINOOK
740 AM MST THU NOV 30 2006

...BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
CAUSE AREAS OF BLOWING SNOW TODAY AND TONIGHT.
ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20
DEGREES BELOW ZERO.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MTZ010>013-044>046-049-050-302230-
/O.CON.KTFX.BS.Y.0002.000000T0000Z-061201T0600Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD
740 AM MST THU NOV 30 2006

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
CAUSE AREAS OF BLOWING SNOW TODAY INTO TONIGHT.
ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20
DEGREES BELOW ZERO.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KTFX 302149
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
249 PM MST THU NOV 30 2006


MTZ009-048-302300-
/O.CAN.KTFX.BZ.W.0002.000000T0000Z-061201T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
249 PM MST THU NOV 30 2006

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
BLIZZARD WARNING. 

WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE
ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON AND DECREASE TO
GUSTS TO 35 MPH TONIGHT. AREAS OF SNOW AND BLOWING SNOW WILL
CONTINUE THIS AFTERNOON AND TONIGHT. HOWEVER...VISIBILITY WILL BE
GREATER THAN ONE QUARTER OF A MILE. THEREFORE...THE BLIZZARD
WARNING HAS BEEN CANCELLED.

$$

MTZ010>013-044>047-049-050-302300-
/O.CAN.KTFX.BS.Y.0002.000000T0000Z-061201T0600Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...
STANFORD
249 PM MST THU NOV 30 2006

...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
BLOWING SNOW ADVISORY. 

WEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 40 MPH THIS AFTERNOON
WILL DECREASE OVERNIGHT. LOCAL AREAS OF BLOWING SNOW WILL CONTINUE
OVERNIGHT. HOWEVER...WITH DECREASING WINDS OCCURRING...THE BLOWING
SNOW ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Nov 29, 2:38 PM MST, 20 minutes earlier.

Area forecast discussion, Nov 29, 2:38 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MST WED NOV 29 2006

.DISCUSSION...
TONIGHT THROUGH FRIDAY...UPPER RIDGE WILL MOVE OVER THE FORECAST
AREA TONIGHT FOR GENERALLY DRY WEATHER. AN EXCEPTION WILL BE OVER
THE ROCKY MOUNTAIN FRONT WHERE MOISTURE WILL INCREASE AHEAD OF A
PACIFIC SHORTWAVE. THIS SHORTWAVE WILL MOVE SOUTHEAST THROUGH THE
FORECAST AREA ON FRIDAY AND WILL BE FOLLOWED BY OTHER WEAK
SHORTWAVES. A STRONGER SHORTWAVE WILL MOVE INTO THE NORTHERN ZONES
LATE FRIDAY AFTERNOON. AS FOR THE HIGHLIGHTS WILL UPGRADE THE HIGH
WIND WARNING TO A BLIZZARD WARNING FOR THE ROCKY MOUNTAIN FRONT
DUE TO A COMBINATION OF HIGH WINDS/BLOWING SNOW/AND SNOW. GUSTY
WINDS WILL ALSO SPREAD EAST OVER THE PLAINS ON FRIDAY AND WITH
TEMPERATURES EXPECTED TO REMAIN BELOW FREEZING AND RECENT SNOWFALL
EXPECT SOME BLOWING SNOW SO WILL ISSUE AN ADVISORY FOR THAT. HAVE
BACKED OFF ON THE THREAT OF PRECIPITATION ALONG THE EAST SLOPES
FOR THURSDAY INTO EARLY FRIDAY DUE TO DOWNSLOPE WINDS. THESE WINDS
TURN TO THE NW ON FRIDAY WHICH IS UPSLOPE FOR CENTRAL MT. HAVE
THEREFORE INCREASED POPS FOR THAT AREA DUE TO ABOVE AND ALSO A
LESS STABLE AIRMASS AND INCREASED MOISTURE. THE SW VALLEYS WILL
SEE A SLIGHT CHANCE TO CHANCE OF SNOW LATER THURSDAY INTO FRIDAY
DUE TO A MOIST FLOW AND EMBEDDED WEAK SHORTWAVES. BLANK

FRIDAY NIGHT THROUGH WEDNESDAY...MODIFIED ARCTIC AIR WILL SETTLE
OVER NORTH CENTRAL MONTANA FRIDAY EVENING. WILL SEE A SLIGHT CHANCE
OF SNOW CONTINUE THROUGH THE EVENING OVER THE SOUTHERN TWO-THIRDS OF
THE AREA. BEST CHANCE FOR SNOW WILL BE OVER THE MOUNTAINS OF CENTRAL
MONTANA...WHERE NORTHERLY FLOW AT THE SURFACE AND ALOFT WILL BRING
FAVORABLE CONDITIONS FOR UPSLOPE SNOW.

A SURFACE HIGH PRESSURE SYSTEM SLIDES SOUTH SATURDAY EVENING ENDING
THE THREAT OF SNOW. TEMPERATURES WILL BEGIN TO RISE SUNDAY AS
DOWNSLOPE WINDS DEVELOP...PUSHING THE ARCTIC AIR EAST.

FOR MONDAY THROUGH WEDNESDAY...MODELS HAVE BEEN VERY INCONSISTENT.
HALF OF THE TIME IT APPEARS THE ARCTIC WILL SURGE SOUTH AGAIN
BRINGING ANOTHER ROUND OF COLD AND SNOW. THE OTHER HALF OF THE TIME
MODELS ARE SHOWING THE ARCTIC AIR SLIDING INTO THE CENTRAL U.S.
LEAVING A MILD WESTERLY FLOW OVER THE AREA. WILL HOLD OFF FROM
MAKING ANY MAJOR CHANGES TO THIS PERIOD UNTIL MODELS START SHOWING A
CONSISTENT REASON FOR CHANGE. MEIER

.AVIATION...
UPDATED 1714Z.
AN UPPER LEVEL RIDGE WILL MOVE OVER THE AREA THIS AFTERNOON
RESULTING IN MOSTLY CLEAR SKIES THROUGH 06Z. A FEW MID LEVEL CLOUDS
WILL LINGER OVER THE VALLEYS OF SOUTHWEST MONTANA THROUGH 00Z. AN
UPPER LEVEL DISTURBANCE WILL BRING HIGH CLOUDS AND WINDY CONDITIONS
AFTER 06Z TO NORTH CENTRAL MONTANA. MEIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF   6  29  16  25 /   0  10  10  40
CTB   0  27  12  19 /   0  10  10  20
HLN  -5  22  10  24 /   0  20  20  20
BZN -11  22   8  25 /   0  20  20  30
WEY -19  19   1  24 /   0  10  30  30
DLN  -3  25  11  27 /   0  30  20  30
HVR  -6  25   6  17 /   0  20  10  20
LWT  -1  29  12  23 /   0  20  10  40

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
BLOWING SNOW ADVISORY FROM 5 AM TO 11 PM MST THURSDAY FOR
MTZ010>013-044>046-049-050.

BLIZZARD WARNING FROM 2 AM TO 5 PM MST THURSDAY FOR MTZ009-048.

&&

SHORT TERM...BLANK
LONG TERM...MEIER
AVIATION...MEIER

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 29, 4:09 AM MST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
409 AM MST WED NOV 29 2006

MTZ009-048-301115-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
409 AM MST WED NOV 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR THE ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT FROM 2
AM TO 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60
MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND
CONTINUE THROUGH THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WARNING CONTINUES THROUGH THURSDAY FOR THE ROCKY
MOUNTAIN FRONT. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH
WITH GUSTS TO 60 MPH ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010-011-013-044-045-047-050-051-301115-
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-JUDITH BASIN-
FERGUS-
409 AM MST WED NOV 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING FOR PORTIONS OF NORTH CENTRAL MONTANA.

GUSTY WEST WINDS WILL CONTINUE AT 10 TO 20 MPH THROUGH THIS
MORNING. THE BRISK WINDS IN COMBINATION WITH VERY COLD
TEMPERATURES WILL PRODUCE WIND CHILL READINGS FROM 20 BELOW ZERO
TO 40 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-012-014-015-046-049-052>055-301115-
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
EASTERN PONDERA-EASTERN TETON-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
409 AM MST WED NOV 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:05 AM MSTHigh Wind WarningTFX10 hr
Nov 29, 2:58 PM MSTBlowing Snow AdvisoryTFX24 hr

Nearby

Blizzard Warnings in Montana, 2006Every blizzard warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.